Side Effects of Anti PD1

Posted By
7/3/2013 4:21pm
View other posts by
Activity
Replies: 11

So hopefully I"ll be starting the trial within the next 6 weeks.  What are the side effects of this drug?

Does it cause photosensitivity?  Joint Pain?  Nausea?  etc......

Curious because I hate these side effects.  especially the photosensitivity, I'm cooking on the west coast!!

Thanks,

Denise

POW - (7/3/2013 - 8:59pm)

Hi, Denise-

I don't know what the side effects of anti-PD1 are, I'm sure others here can answer that question. However, I am certain that the photosensitivity is unique to BRAF inhibitors; that won't happen with the immune therapies.

DeniseK - (7/3/2013 - 9:19pm)

Hi Pat,

The infusion center just called, I'm getting my first Ipi infusion tomorrow.  Kind of nervous about combining it with the Z but my specialist wants me to.  I reduce down 1/2 dosage in the morning on the Z.  Also got the call that I'm getting Gamma Knife done on July 25th.  I sure hope all this works!

I sure will be glad to get off the Z and be able to be outside.  

Denise

Cancer Cannot cripple love, silence courage, destroy friendship, shatter hope or conquer the spirit.

POW - (7/3/2013 - 10:10pm)

Denise, don't be nervous. I think you have an excellent plan of action going here. When you're getting your ipi infusion, just imagine all those antibodies as little soldiers of health coursing through your bloodstream to seek and destroy melanoma. BIF! POW! BAM! Take that!! smiley

Do be sure to know the symptoms of liver toxicity. That's probably the main side effect you will need to be vigilant about other than the standard ipi side effects. I'm sure you will be fine. You're smart, tough, and positive. And you're going to Hawaii soon!

DeniseK - (7/3/2013 - 11:01pm)

Do you know how long it takes for Ipi to work if your a responder?  I'm finding different people saying different times, some right away some a few weeks or a couple infusions.  I guess everyone is different so I will just have to wait and see,

Cancer Cannot cripple love, silence courage, destroy friendship, shatter hope or conquer the spirit.

Anonymous - (7/3/2013 - 11:39pm)

Very individual.  Some a few weeks, at least one a full year.  Most within three months.

Wow you have just received your first infusion of Ipi, you're on Zelboraft , you are about to begin anti-Pd 1 and you are heading for Gamma Knife before the end of the month

I've heard of the development of cocktails but this supercedes all - evolution of barrage therapy -  I like it

I've had all the above but for the Gamma Knife -  I'm on Merck trial /  three week arm w /  my first scan coming up in two weeks....probably 5th infusion where if I don't show enough progress or growth has exceeded a certain percentage I may be kicked out of the parade

side effects ;  only after overzealous physical work - once after say six hrs work & another time yesterday after four hrs physical labor feeling faint & having to lie down -  have to appreciate  reduced capacity; other than a little itching amazingly free of other effects

would you please say something about your doctor and the care facility where you are receiving these therapies - very novel approach & outside of general approach of typical " trials "

all the best,  john

Dear Denise ;  I've just read your profile and understand more where your doctor & his choices of treatment are coming from

Rooting for you to be one of the best responders to Pd 1 ever,  go girl

sounds to me you will have Zelboraf in your system too so I'd keep your sunglasses on & shade is your friend

DeniseK - (7/6/2013 - 4:12am)

Hi John,

Well my regular oncologist is not agressive at all.  He keeps time stamping me, he's like doom and gloom when I go see him.  I see a melanoma specialist, Dr. Minor in San Francisco who has seen all kinds of treatment cocktails work and has lots of success.  He's a big fan of IL-2, which could have been an option for me or may still be an option.  Who knows??  I LOVE Dr. Minor.  NEVER once has he said anything other than lets see what we can do now.  He's always made me feel like I have a chance to win this battle and he knows I"m not giving up so it's like I have a buddy along side of me cheering me on.  I had my first infusion of Ipi yesterday on the 4th of July and I swear my sub Q on my arm is going down already!  It's a sign that I got my first infusion on this day. 

All my best,

Denise

Cancer Cannot cripple love, silence courage, destroy friendship, shatter hope or conquer the spirit.

Jaryllane - (7/13/2013 - 11:07pm)

I just started an anti PD 1 trial on Lambrolizumab about ten days ago.  The only side effect I have had so far is shortness of breath, which is scary but not life-threatening.  The episodes of breathing difficulty are totally random, not associated with physical activity or anything else, they just suddenly come on,, like if I'm on the couch reading a book!  But the research team suggested I take a small amount of xanax when it happens and it seems to do the trick. This is not one of the most common side effects of the drug, but it has happened to other patients.

Amanda - (7/4/2013 - 5:26am)

HI, my boyfriend has been on Merk-3475 Anti-Pd1 (10mg), since february 1st of this year.  Side effects have been close to none.  He had some joint and muslce pain earlier on, still some on occasion.  He never had the fatigue, in fact it was the opposite, he's awake more often then i am now.  And now later on we've noticed a couple more side effects.  First he has developed some Vitiligo a.k.a. whitening of the skin and/or hair.  His beard and mustache is a good portion of white hair now, and he has some white patches of skin on his forearms.  The Vitiligo we've been told is a good thing.  Also my boyfriend is 45 and never had to wear glasses, and since he started the treatment, Pd-1 he's lost a decent ammount of his near sightedness.  He has to move things farther away to read them.  The treatment over all has been very well managed by my boyfriend.  

I hope everyones treatment goes as smooth.  As far as my boyfriend is concerned, he's had substantial regression and recent pet scans show ''significant improvement''.  I'm hoping for the words NED some day, although we're definately happy to be in "regression".

Largest tumor on chest wall was the size of a softball or breast, now maybe a golfball or peach.  The Dr.'s measuring device couldn't measure it before, he had to use a measuring tape.  

-Amanda-

"Give thanks in all circumstances"

Janet Lee - (7/7/2013 - 6:55pm)

Hi Denise,

I just read your profile and was struck by your journey and your courage. I pray that you continue to have good results and keep that positive thinking going...

I couldn't find a link to send you a private email. I would like to hear more about your experiences and share some stories and insights as compared to my husband's battle with this horrendous beast.

If you would like to correspond, please contact me directly at:

leejanet4550@gmail.com.

Janet Lee